MAUDE Adverse Event Report: K2M, INC. REDUCTION JACK; MESA RAIL CRICKET®; POSTERIOR CERVICAL SCREW SYSTEM

K2M, INC. REDUCTION JACK; MESA RAIL CRICKET®; POSTERIOR CERVICAL SCREW SYSTEM
Catalog Number 801-90147
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); Foreign Body In Patient (2687)
Date of Event 08/14/2019
Type of Reportable Event Malfunction
Event or Problem Description
After the surgeon completed the procedure, he noticed via x-ray that the mesa rail cricket reduction jack he had used during the surgery left fractured components behind inside the patient.He then immediately removed the fractured pieces.Additional surgical time of under two hours reported but the exact length of time was not specified.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction to d.3.And g.1.: updated from 'stryker spine- leesburg' to 'k2m, inc.' visual inspection: it was observed that one of the collet that holds the feet was fractured.Device and complaint history records were reviewed, and no relevant manufacturing or similar complaints were identified.Per ifu: translation of the concave thoracic apex to the mesa rail is performed by gradually tightening the rail crickets from the ends sequentially with progression towards the apex of the deformity.By performing the translation simultaneously from the outside-in with the rail crickets, the forces are spread across the entire construct.Once all rail crickets are maximally tightened, the mesa rail will be captured in each of the screw heads.One of the potential root causes could be the extensive lateral loading on the cricket feet when implanted in the patient.Another potential cause of the reported failure could be the cricket being stressed beyond its structural capacity.

Brand Name
REDUCTION JACK; MESA RAIL CRICKET®
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key9211432
Report Number3004774118-2019-00129
Device Sequence Number16571842
Product Code LXH
UDI-Device Identifier10888857143708
UDI-Public10888857143708
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number801-90147
Device Lot NumberGEKM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2019
Initial Date Received by Manufacturer 09/19/2019
Supplement Date Received by Manufacturer01/30/2020
Initial Report FDA Received Date10/18/2019
Supplement Report FDA Received Date02/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1